Alert archive / Texas / Small Craft Advisories in 2021
Small Craft Advisory 67, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this small craft advisory at Jul 9, 2021, 1:22 PM CDT. It was in force for 2 hr.
The area
The counties it named.
The facts
- Issued
- Jul 9, 2021, 1:22 PM CDT (18:22 UTC)
- Expired
- Jul 9, 2021, 3:32 PM CDT
- In force
- 2 hr
- Issued by
- NWS Houston/Galveston, TX
The text
As transmitted.
595 WHUS74 KHGX 091822 MWWHGX URGENT - MARINE WEATHER MESSAGE National Weather Service Houston/Galveston TX 122 PM CDT Fri Jul 9 2021 GMZ355-375-100000- /O.EXP.KHGX.SC.Y.0066.000000T0000Z-210709T1800Z/ /O.NEW.KHGX.SC.Y.0067.210709T1822Z-210710T0000Z/ Coastal waters from High Island to Freeport TX out 20 NM- Waters from High Island to Freeport TX from 20 to 60 NM- 122 PM CDT Fri Jul 9 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Southeast winds 20 to 25 knots with gusts up to 30 knots. Seas 4 to 6 ft. * WHERE...Coastal waters from High Island to Freeport TX out 20 NM and Waters from High Island to Freeport TX from 20 to 60 NM. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ330-335-091930- /O.EXP.KHGX.SC.Y.0066.000000T0000Z-210709T1800Z/ Matagorda Bay-Galveston Bay- 122 PM CDT Fri Jul 9 2021 ...SMALL CRAFT ADVISORY HAS EXPIRED... Southeast winds will range from 15 to 20 knots for the remainder of the afternoon. Bay waters becoming slightly choppy in the afternoon. Mariners in small craft should exercise caution. $$ GMZ350-370-100000- /O.CON.KHGX.SC.Y.0066.000000T0000Z-210710T0000Z/ Coastal waters from Freeport to Matagorda Ship Channel TX out 20 NM- Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM- 122 PM CDT Fri Jul 9 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Southeast winds 20 to 25 knots with gusts up to 30 knots and seas 6 to 7 feet. * WHERE...Coastal waters from Freeport to Matagorda Ship Channel TX out 20 NM, Matagorda Bay and Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
1 follow-up statement
419 WHUS74 KHGX 092032 MWWHGX URGENT - MARINE WEATHER MESSAGE National Weather Service Houston/Galveston TX 332 PM CDT Fri Jul 9 2021 GMZ350-370-092145- /O.CAN.KHGX.SC.Y.0066.000000T0000Z-210710T0000Z/ Coastal waters from Freeport to Matagorda Ship Channel TX out 20 NM- Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM- 332 PM CDT Fri Jul 9 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Southeast winds will range from 15 to 20 knots for the remainder of the afternoon. Mariners in small craft should exercise caution. $$ GMZ355-375-092145- /O.CAN.KHGX.SC.Y.0067.000000T0000Z-210710T0000Z/ Coastal waters from High Island to Freeport TX out 20 NM- Waters from High Island to Freeport TX from 20 to 60 NM- 332 PM CDT Fri Jul 9 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Southeast winds will range from 15 to 20 knots for the remainder of the afternoon. Mariners in small craft should exercise caution.. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this small craft advisory went out at Jul 9, 12:18 PM CDT, 1 hour 4 minutes earlier.
Area forecast discussion, Jul 9, 12:18 PM CDT, 1 hour 4 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
1218 PM CDT Fri Jul 9 2021
.AVIATION...
Strong low level convergence near the coast will keep rain
chances high through the early afternoon. Rain should diminish as
the flow veers to the SE areawide. Earlier convection has
stabilized things for the time being over the Houston terminals
but scattered showers will persist through the afternoon. A mix of
VFR/MVFR and IFR ceilings expected tonight with the best
potential for ceilings over northern TAF sites. Drier conds on
Saturday but still enough moisture in play for afternoon
shra/tsra. 43
&&
PREV DISCUSSION /Issued 500 AM CDT Fri Jul 9 2021/...
SHORT TERM [Through Saturday Night]...
A very welcome reprieve from the heavy rain occurred during the late
evening through 2am. Though, radar is filling in across the Gulf and
this will be moving inland within the next few hours. Guidance
didn't pick up this break in the rainfall, so did cut back some of
the QPF expected through the morning. The break allowed for some
decrease in the swollen rivers along the Lavaca/Navidad in
preparation for the return of the heavy rain - which will occur by
sunrise. A strengthening LLJ will be oriented south/north extending
from the waters off of Corpus and up through the western half of the
area. This axis is where the heaviest rains will fall this morning
and into the early afternoon. The showers and thunderstorms should
be able to push a bit further inland today with precipitation
reaching up through around the Lake Livingston area. PWATs today
will be around 2.1 to 2.2 inches, so locally heavy rainfall will be
possible within any of these storms. However, these northern areas
have not received as much rain as the coastal areas over the past
few days, so will be able to take the excess rainfall better.
Through this evening, expecting an additions 3 to 6 inches of rain
south of I-10 and west of the Brazos River with areas to the north
and east expecting up to 1 to 3 inches. Locally higher amounts are
possible. There is hope for drier conditions starting tonight. The
upper level low begins to move southwestward into northern Mexico
tonight and high pressure to the north builds southwards pushing the
weak boundary thats been over the region out into the Gulf. This
will decrease precipitation chances on Saturday (cannot out rule
some afternoon showers and thunderstorms near the coast) with
minimal chances after sunset Saturday.
The Flash Flood Watch continues through this evening for areas
across the southwest and up along the coast. The Watch was expanded
northwards last evening to include Waller, Colorado, and Austin.
Paying close attention to Jackson, Matagorda, and Wharton counties
as these areas have one hour FFG between 1 and 2 inches with some
portions of Jackson and Matagorda even below 1 inch. So it won't
take much to cause issues. Elsewhere, the one hour FFG is between 2
and 4 inches, so while not as low, low enough to have to monitor for
any training or intense storms.
Mostly cloudy skies will continue the cooler than normal afternoon
temperatures today with highs in the low to mid 80s. However,
temperatures begin to climb on Saturday due to breaks in the cloud
cover with afternoon highs climbing to near 90. Overnight lows
tonight and Saturday night will be in the mid to upper 70s.
Fowler
LONG TERM [Sunday Through Friday]...
Sunday morning the pesky rain producing upper low will be shunted
well south in western/southwestern Mexico with a sliver of ridging
over TX as an upper low drops out of the High Plains and into
Missouri leaving SETX in the gap with light northerly flow aloft
and still somewhat moist lower level flow off the Gulf. Rain
chances will continue Sunday with coastal showers in the morning
then some widely scattered showers and thunderstorms inland during
the afternoon. Warmer as well with highs reaching the upper 80s
near the coast and around 90 to lower 90s inland. The cold front
associated with the upper low in MO drops south and slows/probably
stalling just north of the CWA but will need to watch for the
possibility that outflow sags off the boundary and storms creep
southward Sunday night and Monday so will continue to the forecast
for higher rain chances across the northeastern counties Sunday
night and into Monday. Tuesday the upper low lifts out and the strong
Atlantic ridging pushes into the SE US and eventually into the
Gulf Wednesday. This is going to bring a wave of deeper tropical
moisture out of the Gulf and into TX with an increase in rain
chances Tuesday and Wednesday following the typical summer
diurnal pattern with the seabreeze inland. Warmer temperatures
also possible if doesn't get too cloudy from the showers and
thunderstorms. For now have stuck with highs in the lower 90s but
these may need a nudge up especially in the west and northwest.
The upper ridge over the Gulf/SE US weakens Thursday and Friday
with enough moisture lingering over SETX for scattered showers and
thunderstorms mainly driven by the seabreeze. Looking at next
Friday into the weekend upper ridging rebuilds over the 4 corners
and SETX hangs out on the edge so more of the typical diurnal
seabreeze showers/thunderstorms in the offing.
45
MARINE...
Moderate to strong onshore flow will continue today gradually
relaxing this afternoon and tonight. SCA will be gradually coming
down to SCEC this afternoon and tonight with the stronger winds
and higher seas over the western waters. Scattered to
numerous/frequent showers this morning then tapering down in
coverage. As the low moves west winds should be very gradually
relaxing and returning to the more typical summer 10-15kt flow.
Elevated tide levels will continue today and Saturday then slowly
diminish as well while rip currents remain strong probably through
Saturday. Surge of deep tropical moisture moves into the coastal
waters area Monday or Tuesday and could see an uptick in
showers/thunderstorms with this arrival.
HYDROLOGY...
Swelling rivers/streams and bayous over the southern CWA
especially focusing on the Lavaca Navidad/Tres Palacios/Mustang
Colorado/San Bernard. Moderate flooding ongoing near Midfield on
the Tres Palacios with more rainfall coming and further rises
likely may reach into major if all the rain materializes.
TROPICAL...
Elsa near Long Island NY moving back out into the Atlantic.
Elsewhere the tropics look quiet - also of note quite the dust
storm brewing over Africa this morning.
45
CLIMATE...
Intercontinental tied the 1906 record low maximum temperature
yesterday of 81 degrees.
&&
.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL) 84 75 90 75 90 / 70 40 20 0 20
Houston (IAH) 82 76 90 76 91 / 80 40 30 0 20
Galveston (GLS) 87 81 89 80 87 / 70 50 30 10 20
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...High Rip Current Risk through late tonight for the following
zones: Bolivar Peninsula...Brazoria Islands...Galveston
Island...Matagorda Islands.
Flash Flood Watch until 7 PM CDT this evening for the following
zones: Austin...Bolivar Peninsula...Brazoria Islands...
Coastal Brazoria...Coastal Galveston...Coastal Jackson...
Coastal Matagorda...Colorado...Fort Bend...Galveston
Island...Inland Brazoria...Inland Galveston...Inland
Jackson...Inland Matagorda...Matagorda Islands...Waller...
Wharton.
GM...Small Craft Advisory until 1 PM CDT this afternoon for the
following zones: Coastal waters from High Island to
Freeport TX out 20 NM...Galveston Bay...Matagorda Bay...
Waters from High Island to Freeport TX from 20 to 60 NM.
Small Craft Advisory until 7 PM CDT this evening for the
following zones: Coastal waters from Freeport to Matagorda
Ship Channel TX out 20 NM...Waters from Freeport to
Matagorda Ship Channel TX from 20 to 60 NM.
&&
Discussion...99
Aviation/Marine...99In the hours before
Local storm report, Jul 9, 12:10 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1210 PM CDT FRI JUL 9 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1140 AM FLASH FLOOD 2 SE EDNA 28.95N 96.63W
07/09/2021 JACKSON TX LAW ENFORCEMENT
COUNTY ROAD 303 IN EDNA CLOSED DUE TO
FLOODING.
&&
CBLocal storm report, Jul 9, 12:12 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1212 PM CDT FRI JUL 9 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1140 AM FLASH FLOOD 8 W PALACIOS 28.72N 96.37W
07/09/2021 JACKSON TX LAW ENFORCEMENT
COUNTY ROAD 470 NEAR HWY 35 CLOSED DUE TO
FLOODING.
&&
CBLocal storm report, Jul 9, 12:16 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1216 PM CDT FRI JUL 9 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1140 AM FLASH FLOOD 6 S EDNA 28.89N 96.63W
07/09/2021 JACKSON TX LAW ENFORCEMENT
COUNTY ROAD 311 AND 312 CLOSED DUE TO
FLOODING.
&&
CBLocal storm report, Jul 9, 12:22 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1222 PM CDT FRI JUL 9 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1140 AM FLASH FLOOD 10 SSW EDNA 28.83N 96.71W
07/09/2021 JACKSON TX LAW ENFORCEMENT
COUNTY ROAD 325 AT COUNTY ROAD 321 CLOSED
DUE TO FLOODING.
&&
CBLocal storm report, Jul 9, 12:26 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1226 PM CDT FRI JUL 9 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1140 AM FLASH FLOOD 4 SW GANADO 29.00N 96.57W
07/09/2021 JACKSON TX LAW ENFORCEMENT
COUNTY ROAD 414 CLOSED DUE TO FLOODING.
&&
CBSpecial weather statement, Jul 9, 12:33 PM CDT, 49 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
1233 PM CDT Fri Jul 9 2021
TXZ210>213-226-227-236>238-336-337-436-437-091815-
Inland Brazoria TX-Coastal Matagorda TX-Waller TX-
Inland Matagorda TX-Matagorda Islands TX-Colorado TX-
Inland Galveston TX-Brazoria Islands TX-Wharton TX-Inland Harris TX-
Fort Bend TX-Coastal Brazoria TX-Austin TX-
1233 PM CDT Fri Jul 9 2021
...SPECIAL WEATHER STATEMENT...
At 1233 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles northwest of Columbus to near Brazos
Bend State Park to 8 miles south of Sargent. Movement was east at 35
mph.
Winds in excess of 30 mph will be possible with these storms.
Locations impacted include...
Pearland, southwestern League City, Sugar Land, Missouri City,
southern Friendswood, Rosenberg, Lake Jackson, Alvin, Angleton,
Stafford, Katy, Santa Fe, Freeport, Richmond, Clute, Sealy, Manvel,
Brookshire, Bellville and West Columbia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2919 9577 2984 9668 2992 9660 2997 9624
2948 9516 2900 9514 2871 9569
TIME...MOT...LOC 1733Z 254DEG 30KT 2978 9663 2933 9568 2872 9562The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 9:18 PM CDT | River Flood Warning | HGX | Jackson, Wharton | 59 hr |
| Jul 8, 9:21 PM CDT | River Flood Warning | HGX | Brazoria | 5 days |
| Jul 9, 4:16 AM CDT | Rip Current Statement | HGX | Brazoria, Galveston, Matagorda | 21 hr |
| Jul 9, 5:22 AM CDT | Areal Flood Advisory | HGX | Colorado, Jackson, Matagorda, Wharton | 4 hr |
| Jul 9, 5:26 AM CDT | Areal Flood Advisory | HGX | Brazoria, Fort Bend, Matagorda | 4 hr |
| Jul 9, 6:27 AM CDT | Flash Flood Warning | HGX | Jackson, Matagorda, Wharton | 3 hr |
| Jul 9, 6:31 AM CDT | Areal Flood Advisory | HGX | Brazoria, Chambers, Fort Bend, Harris, Montgomery | 3 hr |
| Jul 9, 7:19 AM CDT | Areal Flood Advisory | HGX | Brazoria, Fort Bend, Matagorda, Wharton | 116 min |
| Jul 9, 7:45 AM CDT | River Flood Warning | HGX | Brazoria, Fort Bend, Wharton | 7 days |
| Jul 9, 8:40 AM CDT | Areal Flood Advisory | HGX | Harris, Montgomery | 65 min |
| Jul 9, 8:52 AM CDT | Flash Flood Warning | HGX | Colorado, Wharton | 2 hr |
| Jul 9, 9:09 AM CDT | Flash Flood Warning | HGX | Jackson, Wharton | 3 hr |
| Jul 9, 9:33 AM CDT | River Flood Warning | HGX | Austin, Colorado, Fort Bend, Wharton | 4 days |
| Jul 9, 9:38 AM CDT | River Flood Warning | HGX | Jackson | 3 days |
| Jul 9, 9:45 AM CDT | River Flood Warning | HGX | Jackson, Lavaca | 64 hr |
| Jul 9, 9:46 AM CDT | River Flood Warning | HGX | Jackson | 3 days |
| Jul 9, 9:48 AM CDT | River Flood Warning | HGX | Jackson, Wharton | 44 hr |
| Jul 9, 9:48 AM CDT | River Flood Warning | HGX | Colorado, Jackson, Wharton | 47 hr |
| Jul 9, 11:10 AM CDT | Special Marine Warning | HGX | 95 min | |
| Jul 9, 11:11 AM CDT | Areal Flood Advisory | HGX | Colorado, Jackson | 64 min |
| Jul 9, 12:33 PM CDT | Special Weather Statement | HGX | Austin, Brazoria, Fort Bend | 42 min |
| Jul 9, 12:54 PM CDT | Special Marine Warning | HGX | 33 min | |
| Jul 9, 1:02 PM CDT | Areal Flood Warning | HGX | Jackson, Matagorda, Wharton | 3 hr |
| Jul 9, 1:49 PM CDT | Special Weather Statement | HGX | Galveston | 41 min |
| Jul 9, 1:52 PM CDT | Special Marine Warning | HGX | 38 min | |
| Jul 9, 2:29 PM CDT | Special Marine Warning | HGX | 23 min | |
| Jul 9, 3:01 PM CDT | Special Weather Statement | HGX | Liberty | 14 min |
| Jul 9, 6:35 PM CDT | River Flood Warning | HGX | Jackson, Lavaca | 39 hr |
Nearby
Small Craft Advisories in Texas, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.